Tardive Dyskinesia is a neurological disorder characterized by sudden, repetitive, and uncontrolled movement. The primary cause of Tardive Dyskinesia’s is the long-term use of a neuroleptic drug (drugs prescribed for a physiological disorder). The neuroleptic drug blocks and reduces dopamine’s (a neurotransmitter) effect on the brain. There is no known cure for Tardive Dyskinesia but doctors generally treat patients by replacing the neuroleptic drug with substitute drugs.

Tardive Dyskinesia symptoms may include:

  • Lip smacking
  • Lip puckering and pursing
  • Tongue protrusion
  • Rapid eye blinking

Tardive Dyskinesia is a side effect of neuroleptic drugs, including:

For more information about Tardive Dyskinesia or if you or a loved one has been diagnosed with Tardive Dyskinesia, please contact our Tardive Dyskinesia attorneys for a confidential and free case evaluation. 

Published November 17, 2011 by